Alert archive / Texas / Wind Advisories in 2016

Wind Advisory 17, NWS Lubbock, TX

December 6, 201610 counties in Texas

NWS Lubbock, TX issued this wind advisory at Dec 6, 2016, 12:29 AM CST for 10 counties in Texas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2016, 12:29 AM CST (06:29 UTC)
Expired
Dec 6, 2016, 4:00 AM CST
In force
4 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Lamb County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 6.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3274 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

462 
WWUS74 KLUB 060629
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1229 AM CST TUE DEC 6 2016

TXZ021>025-027>031-061000-
/O.NEW.KLUB.WI.Y.0017.161206T0629Z-161206T1000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...MULESHOE...
LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL...MATADOR...
ROARING SPRINGS
1229 AM CST TUE DEC 6 2016

...WIND ADVISORY IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING. 

* TIMING...THROUGH 4 AM

* WINDS...NORTHERLY AT 30 TO 35 MPH

* IMPACTS...MOTORISTS ON EAST TO WEST ORIENTED ROADWAYS MAY HAVE
  INCREASED DIFFICULTY DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 5, 11:34 PM CST, 55 minutes earlier.

Area forecast discussion, Dec 5, 11:34 PM CST, 55 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Lubbock TX
1134 PM CST Mon Dec 5 2016

.AVIATION...
Cold front is on a bit faster pace and observations behind the
front are showing stronger wind speeds out of the north. Have sped
up the frontal timing a bit and also increased speeds as a result.
Wind speeds will decrease through the day as the wind direction
changes to more of an easterly direction.  VFR conditions are
expected through the next 18 hours with a slim possiblity of MVFR
conditions after sunset Tuesday. Confidence is not high enough to
include at this time.

Jordan

&&

.PREV DISCUSSION... /issued 526 PM CST Mon Dec 5 2016/

AVIATION...
VFR conditions in place through the next 24 hours. A cold front
will move through the terminals after midnight local time
resulting in a gusty north wind. Wind direction will gradually
become easterly through the day Tuesday and wind speeds will also
decrease with time through Tuesday.

Jordan

PREV DISCUSSION... /issued 256 PM CST Mon Dec 5 2016/

SHORT TERM...
The upper level low that brought rain to the area to start the
weekend is on the move this afternoon, crossing the Rio Grande
around Del Rio/Eagle Pass and will track toward East Texas this
evening. In addition, an upper low will dig southeastward over the
Dakotas. The combination of these two features will send the initial
wave of cold air through the forecast area during the overnight
hours. Cold advection Tuesday in combination with a fair amount of
high cloud will hold temperatures down with highs in the 40s,
favoring a couple of degrees below MOS. Chances for any light rain
or sprinkles is looking less and less likely as models are just not
showing any mid level moisture across the area.

LONG TERM...
A strong cold front is still slated to push through the region
Wednesday. While the timing of the front is still in question, the
NAM is the fastest with the front by having it south of the FA by
21Z. Given how these fronts usually push through faster than what
guidance shows the forecast will reflect a quicker fropa. The timing
of the front will determine the high temp for Wednesday. It is
possible that the temperature observed in the late morning could
very well be the high for the day. Lows Thursday morning will be the
coldest so far this winter with current lows forecasted to range
from 8-24 degrees with the coldest temps occurring across our
northwestern zones. Wind chill will also be a factor overnight
Wednesday into the early morning hours Thursday as post frontal
winds will be 20-25 mph.

Models have trended highs warmer Thursday which seems to be on the
right path compared to what models were forecasting the past several
days. While near freezing temps will be possible for highs, solar
insolation as a result from clear skies should help keep daytime
temps from dropping below freezing. Winds should turn back to the
south/southwest by Friday allowing a gradual warmup with highs
reaching back into the low 60s by the weekend. Another cold front is
progged for late Sunday but will only cool temps slightly as mostly
zonal flow will be dominate aloft which will not allow another dump
of arctic air.

Aldrich

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

14/01/14
Hazardous weather outlook, Dec 5, 4:26 AM CST, 20 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
426 AM CST MON DEC 5 2016

TXZ021>044-061030-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
426 AM CST MON DEC 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING
PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Texas, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.